Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 55, NWS Albany, NY

June 10, 2008Rensselaer County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jun 10, 2008, 9:15 PM EDT for Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2008, 9:15 PM EDT (01:15 UTC)
Expired
Jun 10, 2008, 10:15 PM EDT
In force
60 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Rensselaer County, NY

The radar

The Albany radar (KENX), 58 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 5:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2613 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.6
Supercell composite
9.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:40 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 10, 7:40 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
740 PM EDT TUE JUN 10 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THROUGH THE REGION THIS
EVENING...ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS.
FAIR...COOLER AND LESS HUMID CONDITIONS WILL FILTER INTO THE REGION
IN THE WAKE OF THIS FRONT FOR LATER TONIGHT...INTO THURSDAY...AS
HIGH PRESSURE BUILDS IN FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
STRONG MID LEVEL SUBSIDENCE IN THE WAKE OF THE EARLIER SHORTWAVE
PASSAGE HAS RESULTED LITTLE IN THE WAY OF CLOUDS/CONVECTION ACROSS
THE REGION AS OF 1920Z...AFTER SOME EARLIER CONVECTION GRAZED
PORTIONS OF THE ADIRONDACKS. HAZY AND HOT CONDITIONS CONTINUE...WITH
MOST TEMPS CURRENTLY IN THE MID/UPPER 90S WITHIN THE VALLEYS...AND
UPPER 80S/LOWER 90S ACROSS THE HIGHER TERRAIN...WITH COOLER TEMPS
ACROSS THE ADIRONDACKS WHERE RAINFALL OCCURRED EARLIER.

GIVEN THAT MUCH OF THE REGION HAS NOT EXPERIENCED ANY CONVECTION
THUS FAR...ABUNDANT ENERGY/INSTABILITY IS AVAILABLE. THE LIFTING
MECHANISM TO TAP THIS INSTABILITY WILL BE THE APPROACHING COLD FRONT
FROM THE W...WHICH CURRENTLY EXTENDS FROM THE WESTERN END OF LAKE
ONTARIO TO NE OHIO. IN ADDITION...THE RIGHT ENTRANCE REGION TO AN
UPPER LEVEL JET MAX WILL ALSO BE APPROACHING FROM THE W. THUS...THE
LIFTING MECHANISM WILL REACH OUR REGION BETWEEN 6 PM ACROSS WESTERN
AREAS...7 TO 9 PM ACROSS THE CAPITAL REGION AND LAKE GEORGE/SARATOGA
REGION...AND 9-11 PM ACROSS SE REGIONS. THUS...BEST THREAT FOR
SEVERE WEATHER WILL ACTUALLY BE THIS EVENING...CLOSER TO
SUNSET...AND WE EXPECT AT LEAST A SEVERE TSTM WATCH TO BE EXTENDED
IN TIME UNTIL LATER THIS EVENING.

SHOWERS/TSTMS SHOULD END FROM WNW TO ESE AROUND MIDNIGHT ACROSS SE
AREAS...WITH CLEARING SKIES...AND LESS HUMID CONDITIONS FILTERING
INTO THE REGION AFTER MIDNIGHT.

FOR MINS...GENERALLY INDICATED A MAV/MET MOS BLEND...WITH MINS
MAINLY 60-65 WITHIN THE VALLEYS...AND 50S ACROSS THE NORTH COUNTRY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
WED-THU...SLIGHTLY COOLER...AND MOST IMPORTANTLY...LESS HUMID
CONDITIONS WILL ARRIVE. MAX TEMPS WILL STILL BE ABOVE SEASONAL
LEVELS...WITH LOWER/MID 80S EXPECTED WED IN THE VALLEYS...AND 70S
ACROSS THE HIGHER TERRAIN. THERE WILL BE A WEAK UPPER LEVEL TROUGH
SWINGING BY NORTHERN AREAS LATE WED AFTERNOON...BUT DUE TO LIMITED
MOISTURE...WE DID NOT INCLUDE POPS AT THIS TIME. OVERNIGHT MINS WILL
BE MUCH MORE COMFORTABLE...GENERALLY IN THE 50S...WITH SOME 40S
ACROSS THE NORTH COUNTRY.

THU NT...INCREASING MID LEVEL WARM ADVECTION WILL ALLOW FOR SOME
CLOUDS TO INCREASE ACROSS NORTHERN AREAS. AT THIS TIME...WILL KEEP
OUT MENTION OF SHOWERS...ALTHOUGH SOME COULD BRUSH THE ADIRONDACKS
LATE THU NT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A LOW PRESSURE SYSTEM APPROACHING FROM THE GREAT LAKES WILL SUPPORT
MORE CLOUDS...AND THE POSSIBILITY OF SHOWERS FOR FRI NT INTO AT
LEAST SUN MORNING. TEMPS WILL BE QUITE WARM ON FRI...WITH MAXES OF
85-90 WITHIN THE VALLEYS...AND UPPER 70S/LOWER 80S ACROSS THE HIGHER
TERRAIN. MAX TEMPS WILL BE A BIT COOLER SAT/SUN...MAINLY IN THE
80-85 RANGE IN VALLEYS...75-80 ACROSS THE HIGHER ELEVATIONS. ANOTHER
FRONT APPROACHING FROM THE W COULD TRIGGER ADDITIONAL SHOWERS/TSTMS
FOR LATE MON INTO TUE.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
CONVECTION FIRING OVER THE WESTERN ADIRONDACKS...WESTERN MOHAWK
VALLEY AND WESTERN CATSKILLS IS ORGANIZING INTO A SQUALL LINE WITH
BOWING SEGMENTS...MOVING IN A NORTHEASTERLY DIRECTION. THE LINE WILL
BE NEARING KGFL FIRST BY ABOUT 0030Z...ALTHOUGH IT WILL TAKE LONGER
TO IMPACT FURTHER SOUTH AT KALB...PROBABLY UNTIL NOT AFTER AT LEAST
01Z. BEHIND THE INITIAL LINE OF STORMS...A PERIOD OF MVFR STRATIFORM
RAIN IS LIKELY AS WELL...ESP AT KGFL. FURTHER SOUTH...KPOU WILL
LIKELY BE APPROACHED BY MULTICELLULAR CLUSTERS OF STORMS...AS
OPPOSED TO A LINE. DURING ANY T-STORM...WINDS COULD GUST UP TO 35
KTS...PERHAPS EVEN HIGHER IF A BOWING SEGMENT PASSES OVER THE
TERMINAL. HAIL HAS BEEN OCCURRING IN MANY OF THE STORMS AS
WELL...WITH SIZES UP TO GOLFBALL WITHIN THE STRONGEST OF STORMS.
FINALLY...HEAVY RAINFALL REDUCING VSBY TO IFR CONDITIONS AND
FREQUENT LIGHTNING WILL BE THREATS AS WELL. THE ACTIVITY SHOULD END
AROUND 04Z TO 05Z...ENDING FIRST IN THE NORTH WITH THE PASSING OF
THE COLD FRONT. SOME FOG IS POSSIBLE LATER TONIGHT...ALTHOUGH THE
EXACT THREAT OF THIS WILL NOT BE TOTALLY KNOWN UNTIL IT IS SEEN HOW
MUCH RAINFALL OCCURS AT EACH TERMINAL...WHICH WILL CONTRIBUTE TO
KEEPING THE MOISTURE IN THE LOWEST PORTION OF THE BOUNDARY LEVEL.
GOING AGAINST THE IDEA OF WIDESPREAD FOG TONIGHT IS THE FACT THAT
THE WIND SHOULD KEEP UP ENOUGH DURING THE NIGHT AND DROPPING
DEWPOINTS IN THE WAKE OF THE FRONTAL BOUNDARY. THESE FACTORS SHOULD
BE ENOUGH TO PREVENT IFR FOG FROM OCCURRING AT KALB...BUT IT COULD
COME CLOSE FOR THE SHELTERED VALLEY SITES OF KPOU AND KGFL. AFTER
SUNRISE WEDNESDAY...ANY FOG WILL QUICKLY DISSIPATE...ALLOWING FOR A
MUCH QUIETER DAY OF VFR CONDITIONS...ALTHOUGH WINDS MAY BE A BIT
GUSTY DURING DAYTIME MIXING FOR THE AFTN HOURS...WITH GUSTS PERHAPS
AS HIGH AS 20 KTS.

OUTLOOK...
WED NIGHT-FRI...VFR. NO SIG WX.
SAT...VFR. MVFR/IFR IN SCATTERED SHOWERS/TSTORMS.
SUN...VFR. NO SIG WX.
&&

.FIRE WEATHER...
A COLD FRONT WILL CROSS THE REGION THIS EVENING...ACCOMPANIED BY
NUMEROUS SHOWERS AND THUNDERSTORMS. FAIR...COOLER AND LESS HUMID
CONDITIONS WILL FILTER INTO THE REGION IN THE WAKE OF THE FRONT
LATER TONIGHT...INTO THURSDAY.

THE RELATIVE HUMIDITY WILL RECOVER INTO THE 90-100 PERCENT RANGE
TONIGHT...THEN FALL INTO THE 30-45 PERCENT RANGE WED
AFTERNOON...WITH THE HIGHEST VALUES ACROSS THE ADIRONDACKS. THE RH
SHOULD RECOVER INTO THE 90-100 PERCENT RANGE WED NIGHT.

SOUTHWEST WINDS WILL SHIFT INTO THE W OVERNIGHT AT 10-15 MPH. WINDS
WILL BECOME W TO NW FOR WED...AT 10-20 MPH.

HAINES INDICES WILL RANGE BETWEEN 4 AND 5 FOR WED AFTERNOON...AND
AGAIN THU AFTERNOON.

&&

.HYDROLOGY...
THE COLD FRONT MOVING THROUGH REGION THIS EVENING WILL BE MAIN FOCUS
FOR RAINFALL FOR THE NEXT SEVERAL DAYS. AHEAD OF THIS COLD
FRONT...DURING THE PAST 12 HOURS...SOME RAIN FELL ACROSS THE
SOUTHERN ADIRONDACKS. MULTISENSOR PRECIPITATION ESTIMATES SHOW THAT
AN INCH OR LESS OF RAIN FELL IN THIS AREA WITH MOST LOCATIONS
RECEIVING LESS THAN THREE TENTHS OF AN INCH.

ANOTHER PERIOD OF RAIN IS EXPECTED THIS EVENING AS THE COLD FRONT
CROSSES THE AREA. MODELS INDICATE THAT ANOTHER HALF INCH TO INCH OF
RAIN IS MOST LIKELY ACROSS THE AREA. LOCALIZED HIGHER AMOUNTS ARE
POSSIBLE WHERE THUNDERSTORMS OCCUR. SIGNIFICANT STREAM RESPONSE IS
ONLY EXPECTED WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS. SOME
LOCALIZED POOR DRAINAGE...URBAN AND SMALL STREAM FLOODING IS ALSO
POSSIBLE TONIGHT WHERE HEAVIER DOWNPOURS OCCUR.

THE NEXT CHANCE FOR SIGNIFICANT RAINFALL LOOKS TO BE SATURDAY WITH
THE PASSAGE OF ANOTHER COLD FRONT.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR CTZ001-013.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NYZ049-050-052-
     053-059-060-064>066.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL/BGM
SHORT TERM...KL
LONG TERM...KL
AVIATION...FRUGIS
FIRE WEATHER...KL
HYDROLOGY...SND
Hazardous weather outlook, Jun 10, 6:06 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
606 PM EDT TUE JUN 10 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-111200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
606 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT THE REGION THROUGH
THE EVENING HOURS. THE MAIN THREAT WITH THE STORMS WILL BE HAIL
THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER...AND WIND GUSTS
57 MPH OR GREATER. THE STORMS WILL MOVE IN SOUTHWEST TO NORTHEAST
DIRECTION...GENERALLY AT SPEEDS OF 25 TO 40 MPH. THE THREAT FOR
THUNDERSTORMS WILL END FROM WEST TO EAST AFTER MIDNIGHT WITH THE
PASSAGE OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT TREE AND STRUCTURAL
DAMAGE...MEASURED WIND GUSTS IN EXCESS OF 50 MPH...AND ANY
HAIL...VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE
INTERNET.

In the hours before

Local storm report, Jun 10, 8:19 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
819 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     OLD FORGE               43.71N 74.97W
06/10/2008                   HERKIMER           NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

&&

JQ
Special weather statement, Jun 10, 8:32 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
832 PM EDT TUE JUN 10 2008

NYZ058>061-063-064-110115-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN ULSTER NY-
832 PM EDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IN COLUMBIA...GREENE AND ULSTER COUNTIES...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR
NORTH-SOUTH LAKE CAMPGROUND...OR ABOUT 8 MILES NORTHWEST OF
SAUGERTIES...AND MOVING NORTHEAST AT 41 MPH.

THE THUNDERSTORM WILL BE NEAR...
CATSKILL BY 840 PM EDT
ATHENS AND HUDSON BY 845 PM EDT
CLAVERACK AND COXSACKIE BY 850 PM EDT
6 MILES NORTHWEST OF PHILMONT BY 855 PM EDT
KINDERHOOK BY 900 PM EDT
CHATHAM AND VALATIE BY 905 PM EDT
Local storm report, Jun 10, 8:40 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
840 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     SALEM                   43.17N 73.33W
06/10/2008                   WASHINGTON         NY   PUBLIC

            NUMEROUS LARGE TREE BRANCHES DOWN OVER ROADS. NICKEL TO
            QUARTER SIZE HAIL.

&&

BGM/ROK
Local storm report, Jun 10, 8:49 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
849 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TSTM WND DMG     SCHOHARIE               42.67N 74.31W
06/10/2008                   SCHOHARIE          NY   LAW ENFORCEMENT

            TREE DOWN ALONG SR 443.

0813 PM     TSTM WND DMG     FRANKLINTON             42.52N 74.30W
06/10/2008                   SCHOHARIE          NY   LAW ENFORCEMENT

            TREE DOWN ALONG SR 145.

&&

JQ
Local storm report, Jun 10, 9:05 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
905 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     COLONIE                 42.73N 73.85W
06/10/2008  E60.00 MPH       ALBANY             NY   NWS EMPLOYEE

&&

BGM/ROK
Local storm report, Jun 10, 9:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
914 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND DMG     3 NW GRANVILLE          43.44N 73.30W
06/10/2008                   WASHINGTON         NY   PUBLIC

            PIG HOUSE BLOWN OVER ON FARM.

0840 PM     HAIL             3 NW GRANVILLE          43.44N 73.30W
06/10/2008  E0.75 INCH       WASHINGTON         NY   PUBLIC

&&

JQ

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:02 PM EDTSevere Thunderstorm WarningALYGreene, Schoharie47 min
Jun 10, 8:12 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady, Warren63 min
Jun 10, 8:18 PM EDTSevere Thunderstorm WarningALYAlbany57 min
Jun 10, 8:29 PM EDTSevere Thunderstorm WarningALYWashington46 min
Jun 10, 8:40 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster65 min
Jun 10, 8:44 PM EDTSevere Thunderstorm WarningALYColumbia, Greene46 min
Jun 10, 8:47 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington58 min
Jun 10, 8:53 PM EDTSevere Thunderstorm WarningALYGreene52 min
Jun 10, 9:25 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess65 min
Jun 10, 9:22 PM EDTSevere Thunderstorm WarningALYBennington, Windham53 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.